Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 187, NWS Springfield, MO

June 14, 2001Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2001, 7:14 PM CDT for Webster County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 7:14 PM CDT (00:14 UTC)
Expired
Jun 14, 2001, 8:00 PM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Webster County, MO

The radar

The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:25 PM CDTThunderstorm Wind 52 EMarshfield, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2330 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2330 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 150015
SVRSGF
MOC225-150100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI

* UNTIL 800 PM CDT

* AT 704 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM FORDLAND TO TANEYVILLE...
  MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY
  PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   MARSHFIELD BY 720 PM CDT.
   NIANGUA...DIGGINS BY 730 PM CDT.
   SEYMOUR BY 800 PM CDT.

THE TOWNS OF NORTHVIEW AND RADER ARE ALSO IN THE PATH OF THESE
STORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:51 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 12:51 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT THU JUN 14 2001

EARLY AFD DUE TO ANTICIPATED SEVERE WEATHER THIS AFTERNOON.

1ST PERIOD FORECAST CHALLENGE PCPN CHANCES TONIGHT...REST OF
FORECAST IS TEMPERATURES.

COLD FRONT EXTENDS FROM ERN KS TO ERN NEBRASKA...DEWPOINTS IN LOW
70S AHEAD OF FRONT...MAINLY IN THE 50S BEHIND FRONT. TSRA EXTENDS
FROM SE KS THROUGH EXTREME SW MO AND INTO N CENTRAL MO.

5H/7H WINDS ARE SW WHICH IS PARALLEL SHOULD SLOW THE COLD FRONT
MOVEMENT TO THE EAST...AT LEAST THAT WHAT ETA IS SHOWING.  NGM HAS
THE FRONT MOVING MUCH FASTER WILL LEAN TOWARDS THE SLOWER ETA FOR
FRONTAL MOVEMENT.

FRIDAY WILL LEAVE LOW POPS IN FOR ERN ZONES FOR THE MORNING HOURS...
REST OF THE CWA SHOULD QUICKLY CLEAR OUT AROUND 12Z.  REST OF
FORECAST LOOKS DRY WITH A WARMING TREND BEGINNING THIS WEEKEND.

EXTENDED FORECAST...MRF SHOW 5H TROF LATE THURSDAY OVER MO...BUT
WILL LEAVE DRY FOR NOW.

FOR PRELIMINARY COORDINATION ONLY...

FCSTID = 07/SS
SGF   62  84  60  87 /  70  10  5  0
JLN   61  85  61  89 /  70  10  5  0
UNO   64  87  59  88 /  70  30  5  0
VIH   60  84  58  87 /  70  30  5  0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 14, 1:56 PM CDT, 5 hours 18 minutes before
KSZ073-097-101-MOZ055>057-066>069-077>081-088>092-094-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 424...IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE...
HICKORY...JASPER...LACLEDE...LAWRENCE...MILLER...MORGAN...POLK...ST.
CLAIR...VERNON...WEBSTER AND WRIGHT.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...
CAMDENTON...FORT SCOTT...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...
OSAGE BEACH...PITTSBURG...SPRINGFIELD AND STOCKTON.

A COLD FRONT MOVING INTO THE MISSOURI OZARKS THIS AFTERNOON WILL
TRIGGER NUMEROUS THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CISSELL/SHUMWAY
Special weather statement, Jun 14, 2:16 PM CDT, 4 hours 58 minutes before
MOZ093-095-096-101>104-150100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 425...IN
EFFECT UNTIL 800 PM CDT THURSDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...CHRISTIAN...DOUGLAS...MCDONALD...NEWTON...STONE AND TANEY.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...MONETT...
NEOSHO AND OZARK.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BEs IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SS/DC
Local storm report, Jun 14, 5:06 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    COLLINS                   MO   FLOOD
06/14/01   ST.CLAIR                       WATER OVER THE ROAD ON
                                          HIGHWAYS 13 AND 54 NEAR
                                          COLLINS. REPORTED BY
                                          VOLUNTEER OBSERVER.

0255 PM    WEAUBLEAU                 MO   FLOOD
06/14/01   HICKORY                        FLOODING REPORTED AT
                                          HIGHWAY 54 NEAR
                                          WEAUBLEAU.  HIGHWAY 83
                                          NEAR WHEATLAND ALSO
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0300 PM    FRISTOE                   MO   FLOOD
06/14/01   BENTON                         HIGHWAY 65 FLOODED NEAR
                                          FRISTOE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0308 PM    HUMANSVILLE               MO   .75 INCH HAIL
06/14/01   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0340 PM    HUMANSVILLE               MO   WIND DAMAGEf
06/14/01   POLK                           TREE KNOCKED DOWN OVER
                                          POWER LINES...REPORED
                                          BY ELECTRIC COOPERATIVE
Local storm report, Jun 14, 6:06 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    PINEVILLE                 MO   WIND DAMAGE
06/14/01   MCDONALD                       SMALL LIMBS AND TREES
                                          DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.q

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:00 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney45 min
Jun 14, 7:47 PM CDTSevere Thunderstorm WarningSGFWright28 min
Jun 14, 8:23 PM CDTFlash Flood WarningSGFBenton, Hickory2 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.